Matchings avoiding partial patterns and lattice paths

Vít Jelínek, Nelson Y. Li, Toufik Mansour, Sherry H.F. Yan

Research output: Contribution to journalArticlepeer-review


In this paper, we consider matchings avoiding partial patterns 1123 and 1132. We give a bijection between 1123-avoiding matchings with n edges and nonnegative lattice paths from (0, 2) to (2n, 0). As a consequence, the refined enumeration of 1123-avoiding matchings can be reduced to the enumeration of certain lattice paths. Another result of this paper is a bijection between 1132-avoiding matchings with n edges and lattice paths from (0, 0) to (2n, 0) starting with an up step, which may go under the x-axis.

Original languageEnglish
Pages (from-to)1-12
Number of pages12
JournalElectronic Journal of Combinatorics
Issue number1 R
StatePublished - 19 Oct 2006

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'Matchings avoiding partial patterns and lattice paths'. Together they form a unique fingerprint.

Cite this